Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 107, NWS Nashville, TN

July 1, 2015Dickson County, Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2015, 11:22 AM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2015, 11:22 AM CDT (16:22 UTC)
Expired
Jul 1, 2015, 11:45 AM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 71 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:35 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 1, 9:35 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
935 AM CDT WED JUL 1 2015

.UPDATE...FOR MORNING DISCUSSION.

&&

,DISCUSSION...

WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE
FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION...
HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE
THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR
ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG
EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS
CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN
THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND
THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME
OF THE STRONGER CELLS.

I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE
AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE
COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE
COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE
ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS
TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY.

UPDATES ARE OUT.

UNGER

&&

.AVIATION...12Z TAF DISCUSSION.

MID STATE WILL BE UNDER THE INFLUENCE OF A NORTHWEST FLOW ALOFT
FOR NEXT SEVERAL DAYS WITH A SERIES OF SHORT WAVES TRANSIENT
WITHIN THE FLOW TRIGGERING SHOWERS AND TSTORMS JUST ABOUT ANYTIME
OF DAY OR NIGHT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Jul 1, 5:03 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT WED JUL 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE
AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA
FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND
STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY.

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:47 AM CDTSevere Thunderstorm WarningOHXHumphreys28 min
Jul 1, 11:10 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys35 min
Jul 1, 11:35 AM CDTSpecial Weather StatementOHXPerry25 min
Jul 1, 11:45 AM CDTSpecial Weather StatementOHXDickson30 min
Jul 1, 12:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Jul 1, 12:18 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson27 min
Jul 1, 12:35 PM CDTSpecial Weather StatementOHXWilliamson25 min
Jul 1, 12:43 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 1, 12:58 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 1, 1:08 PM CDTSpecial Weather StatementOHXBedford37 min
Jul 1, 1:27 PM CDTSevere Thunderstorm WarningOHXBedford33 min
Jul 1, 1:47 PM CDTSevere Thunderstorm WarningOHXCoffee28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.